Illinois, 2015Flood in Illinois, April 1, 2015
April 1, 2015 · NWS PAH · 1 event in 1 county or zone
The Little Wabash River fell below flood stage on the first day of the month. Abnormally heavy rain and snowmelt in March kept the river above flood stage for over two weeks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Little Wabash River fell below flood stage on the first day of the month. Abnormally heavy rain and snowmelt in March kept the river above flood stage for over two weeks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 31, 10:01 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 31, 10:01 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1101 PM CDT TUE MAR 31 2015
.UPDATE...
ISSUED AT 854 PM CDT TUE MAR 31 2015
THE LAST OF THE CONVECTION HAS JUST ABOUT PUSHED SOUTH OF
SOUTHEAST MISSOURI...AND SKIES ARE MOSTLY CLEAR THROUGHOUT THE
REGION. WITH THE DEWPOINTS WELL INTO THE 30S OVER MUCH OF THE
AREA EAST OF THE MISSISSIPPI RIVER...AND CLEAR SKIES EXPECTED
THROUGH DAYBREAK...RADIATIONAL COOLING COULD LEAD TO LOWER THAN
FORECAST TEMPERATURES WHERE WINDS BECOME CALM. MADE SOME MINOR
ADJUSTMENTS TO TEMPERATURE AND DEWPOINT TRENDS THROUGH THE
REMAINDER OF THE NIGHT...BUT NOTHING MAJOR JUST YET. FURTHER
ADJUSTMENTS...MAINLY DOWNWARD...ARE POSSIBLE LATER THIS EVENING.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 252 PM CDT TUE MAR 31 2015
EARLY AFTERNOON MESO ANALYSIS SHOWED A BOUNDARY ACROSS SE MISSOURI
WITH NEWLY DEVELOPED WEAK CONVECTION ALONG A LINE FROM NEAR VAN
BUREN TO DEXTER. FOLLOWED A HRRR/RAP13 BLEND FOR TRENDS THROUGH
EARLY EVENING...MAINTAINING ISOLATED CONVECTIVE CHANCES MAINLY
ALONG AND SOUTH OF THIS LINE...POSSIBLY INTO EXTREME SW KENTUCKY
UNTIL THE CHANCES SHIFT SOUTH EARLY THIS EVENING. REST OF THE
NIGHT WILL BE DRY WITH HIGH PRESSURE BUILDING BACK ACROSS THE
AREA.
WEDNESDAY WILL ESSENTIALLY BE A DRY DAY...UNTIL LATE WHEN A SMALL
CHANCE OF CONVECTION WILL EXIST ACROSS THE OZARK FOOTHILL REGION.
THIS IS IN ASSOCIATION WITH A WEAK MID LEVEL WAVE APPROACHING
COUPLED WITH RETURN FLOW/INSTABILITY. THE OVERALL MOISTURE COMES
THROUGH IN LESS THAN A SOLID REGION...SO JUST CHANCE POPS FOR NOW
GIVEN THE SUBTLE LOOK TO THE WAVE FOR WEDNESDAY NIGHT INTO EARLY
THURSDAY. CHANCES WILL INCREASE SLIGHTLY THROUGH THE DAY THURSDAY
WITH DESTABILIZATION...THOUGH THE SURFACE FRONT WILL STILL BE OFF
TO OUR N/NW 00Z FRI.
CHANCES RAMP UP THURSDAY EVENING/NIGHT AS THE BOUNDARY SETTLES
SOUTH INTO THE AREA AHEAD OF A MID LEVEL TROF OVER THE NCNTRL
CONUS...AND SURFACE REFLECTION COMING ACROSS THE OZARKS...REACHING
THE OHIO VALLEY 18Z FRIDAY. HEAVY RAIN AND SOME STRONG TO SEVERE
STORM ACTIVITY REMAIN CONCERNS LATE THURSDAY THROUGH FRIDAY. A
MODEL BLEND WAS USED OVERALL...WEIGHTED TOWARD THE GFS/EC. TEMPS
WERE A BLEND OF MOS AND BASE MODEL OUTPUT.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 252 PM CDT TUE MAR 31 2015
MODELS SOME SHOWERS AND THUNDERSTORMS LINGERING INTO FRIDAY EVENING
ACROSS OUR SOUTHEAST/EASTERN COUNTIES AS A COLD FRONT CONTINUES TO
PUSH OFF TO OUR EAST. HIGH PRESSURE WILL BUILD INTO THE MIDDLE
MISSISSIPPI VALLEY THROUGH SATURDAY, MOVING OFF TO THE EAST OF THE
PAH FORECAST AREA SATURDAY NIGHT INTO SUNDAY. TEMPERATURES WILL
COOL DOWN TO A LITTLE BELOW SEASONAL READINGS FOR FRIDAY NIGHT AND
SATURDAY. WITH THE HIGH SHIFTING EAST, WINDS WILL SHIFT BACK TO THE
SOUTH AND TEMPERATURES WILL MODERATE TO NEAR SEASONAL FOR SATURDAY
NIGHT AND SUNDAY.
THE SOUTHERLY WINDS WILL BE PICKING UP SUNDAY AS THE PRESSURE
GRADIENT TIGHTENS AHEAD OF OUR NEXT WEATHER SYSTEM. BOTH ECMWF AND
GFS SHOW A SURFACE LOW OVER SOUTHEAST COLORADO BY 00Z MONDAY, MOVING
OVER NORTHEAST KANSAS/SOUTHEAST NEBRASKA BY 12 TUESDAY. OUR REGION
WILL REMAIN IN THE FAIRLY UNSTABLE WARM SECTOR FOR THE BEGINNING OF
THE WORK WEEK, AND THIS WILL GIVE US CHANCES OF SHOWERS AND
THUNDERSTORMS ACROSS WESTERN AND CENTRAL PORTIONS OF OUR REGION
SUNDAY NIGHT, AND ACROSS THE ENTIRE AREA MONDAY THROUGH TUESDAY.
CHANCES WILL BE INCREASING THROUGH MID WEEK WITH THE SLOW APPROACH
OF THE ASSOCIATED COLD FRONT. TEMPERATURES WILL REMAIN NEAR NORMAL
FOR MONDAY, BUT THE INCREASING MOIST SOUTHERLY FLOW WILL HELP PUSH
TEMPERATURES WELL ABOVE NORMAL INTO THE LOWER TO MIDDLE 70S BY
TUESDAY.
&&
.AVIATION...
ISSUED AT 1101 PM CDT TUE MAR 31 2015
WITH THE 06Z WEDNESDAY FORECAST ISSUANCE...VFR CONDITIONS WILL
DOMINATE WITH A GRADUAL TRANSITION OF WINDS FROM NORTHEAST TO
SOUTHEAST WITH TIME. UNRESTRICTED CEILINGS AND VISIBITIES WILL
REMAIN THROUGH NEARLY ALL THE FORECAST PERIOD WITH A CIRRUS DECK
MOVING IN AFTER 00Z THURSDAY OVER KCGI AND KPAH AHEAD OF THE NEXT
SYSTEM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
UPDATE...DRS
SHORT TERM...CN
LONG TERM....RST
AVIATION...SMITH
Hazardous weather outlook, Mar 31, 7:43 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
843 PM CDT TUE MAR 31 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
843 PM CDT TUE MAR 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SMALL CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
NIGHT...BUT THE PRIMARY CONCERN IS THURSDAY AFTERNOON INTO FRIDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ON THURSDAY AND
CONTINUE INTO FRIDAY AS A COLD FRONT MOVES SLOWLY ACROSS OUR
REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS THURSDAY AND
THURSDAY NIGHT...MAINLY OVER SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...AND EXTREME WESTERN KENTUCKY. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL IS ALSO
EXPECTED. PRELIMINARY INDICATIONS ARE THAT RAINFALL AMOUNTS BY
LATE FRIDAY SHOULD AVERAGE BETWEEN ONE AND TWO INCHES.
THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT AND MONDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY OR THURSDAY NIGHT.
DRS
Flood, White
- When
- April 1, 12:00 AM CST to 7:00 PM CST
- Where
- White County, Carmi to 2.71 mi WNW of Epworth
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 38.080, -88.170
Minor flooding of the Little Wabash River lingered into the first day of April.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, April 1 to 3, 2015$1.6 million · EF2 · 62 events
- Tornado and Hail in Arkansas, April 1 to 3, 2015$500,000 · EF1 · 12 events
- Hurricane in Guam, April 1 to 2, 2015$1.0 million · 1 event
- Drought in Texas, April 1 to 30, 2015$43,000 · 25 events
- Flash Flooding in Texas, April 1, 2015$120,000 · 2 events
- Hail in Texas, April 1, 2015$35,000 · 2.75 in hail · 13 events
- Drought in Oklahoma, April 1 to 30, 201532 events
- Drought in Texas, April 1 to 30, 201519 events
- High Wind in Texas, April 1, 2015$20,000 · 53 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, April 1, 2015$1,000 · 1.25 in hail · 18 events
- Drought in New Mexico, April 1 to 30, 201516 events
- Drought and Dense Smoke in Colorado, April 1 to 30, 201516 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566132.